Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 2, NWS Green Bay, WI

March 22, 2008Manitowoc County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 22, 2008, 4:33 PM CDT for Manitowoc County, Wisconsin. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Mar 22, 2008, 4:33 PM CDT (21:33 UTC)
Expired
Mar 27, 2008, 5:25 AM CDT
In force
5 days
Issued by
NWS Green Bay, WI

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manitowoc River at Manitowoc (MTWW3).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
11.5 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04085427, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KGRB 222133
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
433 PM CDT SAT MAR 22 2008

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  MANITOWOC RIVER NEAR MANITOWOC.
  
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT 
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.

WIC071-230933-
/O.NEW.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
433 PM CDT SAT MAR 22 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANITOWOC RIVER NEAR MANITOWOC.
* AT 4 PM SATURDAY THE STAGE NEAR MANITOWOC WAS...8.9 FEET.
* FLOOD STAGE IS 9.0 FEET.
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING. THIS RIVER WILL LIKELY FLUCTUATE AROUND
  FLOOD STAGE FOR THE NEXT SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.
  
   

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

MANITOWOC RIVER
  MANITOWOC    9  8.9 SAT 04 PM                                

$$
8 follow-up statements
000 
WGUS83 KGRB 231223
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
723 AM CDT SUN MAR 23 2008

...A FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER...

  AFFECTING MANITOWOC COUNTY.

SAFETY MESSAGE...RECENT SNOW MELT HAS CAUSED THE RIVER TO RISE
ABOVE ITS BANKS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC071-240023-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.1.SM.080323T0951Z.080323T0100Z.000000T0000Z.NO/
723 AM CDT SUN MAR 23 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANITOWOC RIVER NEAR MANITOWOC UNTIL FURTHER NOTICE.
* AT 7 AM SUNDAY THE STAGE NEAR MANITOWOC WAS 9.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING.  THIS RIVER WILL LIKELY FLUCTUATE AROUND
  FLOOD STAGE FOR THE NEXT SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  MON  TUE  WED  THU  FRI  SAT  SUN

MANITOWOC RIVER
  MANITOWOC    9  9.0 SUN 07 AM                                

$$
000 
WGUS83 KGRB 240119
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
819 PM CDT SUN MAR 23 2008

...A FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER...

  AFFECTING MANITOWOC COUNTY.

SAFETY MESSAGE...RECENT SNOW MELT HAS CAUSED THE RIVER TO RISE ABOVE
ITS BANKS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. THE NEXT FLOOD STATEMENT WILL BE ISSUED TOMORROW MORNING.

WIC071-241319-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.U.SM.080323T0951Z.000000T0000Z.000000T0000Z.UU/
819 PM CDT SUN MAR 23 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANITOWOC RIVER NEAR MANITOWOC UNTIL FURTHER NOTICE.
* AT 8 PM SUNDAY THE STAGE NEAR MANITOWOC WAS 9.2 FEET
* FLOOD STAGE IS 9.0 FEET
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD
  STAGE FOR THE NEXT SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  MON  TUE  WED  THU  FRI  SAT  SUN

MANITOWOC RIVER
  MANITOWOC    9  9.2 SUN  8 PM                                

$$
000 
WGUS83 KGRB 241437
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
937 AM CDT MON MAR 24 2008

...A FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER...

   AFFECTING MANITOWOC COUNTY. 
  
RECENT SNOW MELT HAS CAUSED THE RIVER TO RISE TO NEAR BANKFULL. 

WIC071-241537-
/O.CON.KGRB.FL.W.0002.000000T0000Z-080324T1437Z/
/MTWW3.1.SM.080323T0951Z.080323T2130Z.080324T0717Z.NO/
937 AM CDT MON MAR 24 2008

THE FLOOD WARNING CONTINUES FOR
  MANITOWOC RIVER NEAR MANITOWOC
* AT 08AM MONDAY THE STAGE NEAR MANITOWOC WAS 8.9 FEET
* FLOOD STAGE IS 9.0 FEET
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING. THIS RIVER IS LIKELY TO FLUCTUATE AROUND
  FLOOD STAGE FOR THE NEXT SEVERAL DAYS WITH ONLY MINOR FLOODING 
  EXPECTED. 

$$
PLH
000 
WGUS83 KGRB 250027
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
727 PM CDT MON MAR 24 2008

...A FLOOD WARNING CONTINUES FOR THE MANITOWOC RIVER...
   AFFECTING THE FOLLOWING.

.RECENT SNOW MELT HAS CAUSED THE MANITOWOC RIVER TO OVERFLOW ITS BANKS.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC071-251227-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.1.SM.080323T0951Z.080323T2130Z.000000T0000Z.NO/
727 PM CDT MON MAR 24 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANITOWOC RIVER NEAR MANITOWOC.
* AT 7:15PM MONDAY THE STAGE NEAR MANITOWOC WAS 9.1 FEET.
* FLOOD STAGE IS 9.0 FEET.
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING.  THE RIVER IS EXPECTED TO FLUCTUATE AROUND
  FLOOD STAGE FOR THE NEXT SEVERAL DAYS WITH ONLY MINOR FLOODING LIKELY.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  TUE  WED  THU  FRI  SAT  SUN  MON

MANITOWOC RIVER
  MANITOWOC    9  9.1 MON 07 PM                                

$$
000 
WGUS83 KGRB 251203
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
703 AM CDT TUE MAR 25 2008

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MANITOWOC 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES....MANITOWOC.

.OPTIONAL BASIS...START WITH THE PERIOD.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC071-260003-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.1.SM.080323T0951Z.080324T2130Z.000000T0000Z.NO/
703 AM CDT TUE MAR 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANITOWOC RIVER NEAR MANITOWOC FOR MINOR FLOODING.  
* AT 5 AM TODAY THE STAGE NEAR MANITOWOC WAS 9.1 FEET.
* FLOOD STAGE IS 9.0 FEET
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING.  THE RIVER IS EXPECTED TO CONTINUE TO
  FLUCTUATE AROUND FLOOD STAGE TODAY INTO WEDNESDAY.    
 
$$
000 
WGUS83 KGRB 251206 CCA
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
703 AM CDT TUE MAR 25 2008

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MANITOWOC 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES....MANITOWOC.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC071-260003-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.1.SM.080323T0951Z.080324T2130Z.000000T0000Z.NO/
703 AM CDT TUE MAR 25 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANITOWOC RIVER NEAR MANITOWOC FOR MINOR FLOODING.  
* AT 5 AM TODAY THE STAGE NEAR MANITOWOC WAS 9.1 FEET.
* FLOOD STAGE IS 9.0 FEET
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS WIDESPREAD LOWLAND 
  AND AGRICULTURAL FLOODING.  THE RIVER IS EXPECTED TO CONTINUE TO
  FLUCTUATE AROUND FLOOD STAGE TODAY INTO WEDNESDAY.    
 
$$
000 
WGUS83 KGRB 270105
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
805 PM CDT WED MAR 26 2008

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MANITOWOC 
RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: MANITOWOC.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC071-271305-
/O.CON.KGRB.FL.W.0002.000000T0000Z-000000T0000Z/
/MTWW3.1.SM.080323T0951Z.080326T2015Z.000000T0000Z.NO/
805 PM CDT WED MAR 26 2008

THE FLOOD WARNING CONTINUES FOR
  THE MANITOWOC RIVER NEAR MANITOWOC.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 PM WEDNESDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 9.0 FEET. 
* AT 11.0 FEET...WHICH IS 2.0 FEET ABOVE FLOOD STAGE...WATER IS 
  APPROACHING PORTIONS OF CLAY PIT ROAD AND BROADWAY STREET PARK 
  ROAD.  WIDESPREAD LOWLAND FLOODING IS OCCURRING.  
                   

$$
PLH
000 
WGUS83 KGRB 271025
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
525 AM CDT THU MAR 27 2008

...THE FLOOD WARNING FOR MANITOWOC RIVER IN MANITOWOC COUNTY
HAS BEEN CANCELLED...

.DUE TO SOME ICE JAMMING...THE RIVER CRESTED NEAR 10 FEET WEDNESDAY 
EVENING...THEN FELL AROUND 2 FEET OVERNIGHT AND BELOW FLOOD STAGE 
AFTER THE ICE JAM BROKE UP.

SAFETY MESSAGE...STAY AWAY FROM RIVER BANKS. 

WIC071-271055-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-080327T1025Z/
/MTWW3.1.SM.080323T0951Z.080326T1915Z.080326T2139Z.NO/
525 AM CDT THU MAR 27 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE MANITOWOC RIVER NEAR MANITOWOC.
* AT 430 AM THURSDAY THE STAGE WAS 7.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* AT 7.0 FEET...WHICH IS BANKFULL STAGE...THERE IS MINOR LOWLAND 
  FLOODING.  FLOOD STAGE IS 10 FEET.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:32 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 22, 3:32 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT SAT MAR 22 2008

.SHORT TERM...TONIGHT AND SUNDAY. AMPLIFICATION OF UPPER LEVEL FLOW
WILL RESULT IN A MORE NORTHERLY FLOW OVER THE REGION DURING THE WEEKEND.
SHORT WAVE ENERGY PASSING THROUGH THE FORECAST AREA TONIGHT INTO
EARLY SUNDAY...ALONG WITH A SURFACE LOW IN SOUTHWEST ONTARIO THAT
IS EXPECTED TO MOVE SOUTH THROUGH WISCONSIN...WILL BRING SNOW TO
THE AREA. COLD AIR BEHIND THE SYSTEM MAY ALSO BRING SOME LAKE EFFECT
INTO THE NORTH...BUT WIND DIRECTION IS NOT FROM THE MOST FAVORABLE
DIRECTION FOR LAKE EFFECT IN THAT AREA. MODELS SHOWED QPF ACROSS
THE CWA DURING THE 00Z SUNDAY THROUGH 00Z MONDAY PERIOD. BUT
AMOUNTS WERE RATHER LIGHT SO WOULD EXPECT LITTLE ACCUMULATION.
CONSIDERED INCREASING POPS TO LIKELY BUT HAVE KEPT THEM IN CHANCE
CATEGORY. KEPT TEMPERATURES AROUND GUIDANCE AND PREVIOUS FORECAST.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. FORECAST FOCUS
ON PRECIPITATION CHANCES MONDAY NIGHT AND AGAIN THU/FRI TIMEFRAME.

FLOW PATTERN IN FLUX THIS PERIOD. PACKAGE BASED ON CANADIAN/GFS
ENSEMBLE GUIDANCE. ECMWF CONTINUES AS OUTLIER BEING LESS
AMPLIFIED LATER IN WEEK KEEPING SYSTEM/S FURTHER SOUTH.

WEAK HIGH PRESSURE PASSING SOUTH OVER THE AREA SUNDAY NIGHT INTO
MONDAY. QUESTION THIS PERIOD IS CLOUDS WITH BOTH NAM AND GFS
SHOWING LOW LEVEL MOISTURE LINGERING. HAVE GONE A BIT MORE
PESSIMISTIC WITH CLOUDS WITH THIS PACKAGE. SHORT RANGE MODELS ALL
POINT TO SIG WAA SCENARIO LATER MON NIGHT AHEAD OF CLIPPER SYSTEM
PASSING THROUGH LAKE SUPERIOR REGION. CROSS SECTIONS SHOWING LIFT
ALIGNING WELL WITH AREA OF BEST CRYSTAL GROWTH. GIVEN MODEL
CONSISTENCY HAVE UPD POPS TO LIKELY. 2 TO 3G/KG OF AVAILABLE
MOISTURE ON 290K SURFACE...EQUATE TO 2 TO 3 INCHES POSSIBLE OVER
AREA. LINGERED POPS OVER NORTH ON THU WITH WRAP AROUND
MOISTURE...SOME INSTABILITY. LITTLE CHANGE TO
TEMPERATURES...RUNNING AT OR BELOW NORMAL THROUGH THE PERIOD.

TUE NIGHT THROUGH WED NIGHT...HIGH PRESSURE TO PASS EAST OVER
STATE BRINGING QUIET...COOL PERIOD.

WAA PATTERN TO SET UP THU AS LOW PRESSURE FORMS OVER SOUTHERN
PLAINS. LOW EXPECTED TO LIFT NORTH INTO WESTERN LAKES FRI. HAVE
RAISED POPS SLIGHTLY DURING THU NIGHT/FRI PERIOD...REMOVING FROM
WED NIGHT. QUESTIONS IN FORECAST STILL ON PCPN TYPE THOUGH...WITH SOME
ENSEMBLE MEMBERS BRINGING 50 DEGREE SFC TEMPS INTO CENTRAL WI FRI.
HAVE STAYED WITH A GENERAL RAIN/SNOW MIX AT THIS TIME FRAME.
&&

.AVIATION...EXPECT VFR CIGS AND VSBYS THROUGH 06Z. AFTER
THAT...CIGS SHOULD FALL INTO THE MVFR CATEGORY IN MOST PLACES AND SNOW
SHOWERS WITH MVFR VSBYS ARE POSSIBLE THROUGH THE MORNING HOURS ON
SUNDAY. CIGS AND VSBYS WILL BECOME VFR AGAIN SUNDAY AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/TE
Hazardous weather outlook, Mar 22, 3:20 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
320 AM CDT SAT MAR 22 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
320 AM CDT SAT MAR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COUPLE INCHES OF SNOW IS POSSIBLE MONDAY NIGHT...AND THAT COULD
LEAD TO HAZARDOUS TRAVEL CONDITIONS. BE SURE TO MONITOR LATER
FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-231100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
320 AM CDT SAT MAR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS/PK

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.